Alert archive / California / Small Craft Advisories in 2021

Small Craft Advisory 106, NWS Los Angeles, CA

August 6, 2021

NWS Los Angeles, CA issued this small craft advisory at Aug 6, 2021, 2:44 AM PDT. It took effect at Aug 6, 2021, 3:00 AM PDT. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
Aug 6, 2021, 2:44 AM PDT (09:44 UTC)
In effect from
Aug 6, 2021, 3:00 AM PDT
Expired
Aug 7, 2021, 4:51 AM PDT
In force
26 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted.

806 
WHUS76 KLOX 060944
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
244 AM PDT Fri Aug 6 2021

PZZ673-676-061745-
/O.EXP.KLOX.GL.W.0039.000000T0000Z-210806T1000Z/
/O.NEW.KLOX.SC.Y.0106.210806T1000Z-210807T0400Z/
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
Outer waters from Santa Cruz Island to San Clemente Island to
60 NM offshore including San Nicolas and Santa Barbara Islands-
244 AM PDT Fri Aug 6 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING...
...GALE WARNING WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING...

* WHAT...Hazardous sea conditions.

* WHERE...Waters from Pt. Sal to Santa Cruz Island CA and 
  westward 60 nm including San Miguel and Santa Rosa Islands and 
  Outer waters from Santa Cruz Island to San Clemente Island to 
  60 NM offshore including San Nicolas and Santa Barbara Islands.

* WHEN...Until 9 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ670-061745-
/O.EXP.KLOX.GL.W.0039.000000T0000Z-210806T1000Z/
/O.NEW.KLOX.SC.Y.0106.210806T1000Z-210807T0400Z/
Point Piedras Blancas to Point Sal from 10 to 60 NM-
244 AM PDT Fri Aug 6 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING...
...GALE WARNING WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING...

* WHAT...Hazardous sea conditions.

* WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM.

* WHEN...Until 9 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ645-061745-
/O.EXP.KLOX.SC.Y.0103.000000T0000Z-210806T1000Z/
/O.NEW.KLOX.SC.Y.0106.210806T2200Z-210807T0400Z/
Point Piedras Blancas to Point Sal westward out to 10 NM-
244 AM PDT Fri Aug 6 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO
9 PM PDT THIS EVENING...

* WHAT...Hazardous sea conditions.

* WHERE...Point Piedras Blancas to Point Sal westward out to 10 
  NM.

* WHEN...From 3 PM this afternoon to 9 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ650-061045-
/O.EXP.KLOX.SC.Y.0103.000000T0000Z-210806T1000Z/
East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA
including Santa Cruz Island-
244 AM PDT Fri Aug 6 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS
MORNING...

Winds are diminishing across the area and the Small Craft Advisory
will be allowed to expire.

$$

Hall
4 follow-up statements
355 
WHUS76 KLOX 061850
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
1150 AM PDT Fri Aug 6 2021

PZZ645-070300-
/O.CON.KLOX.SC.Y.0106.210806T2200Z-210807T0400Z/
Point Piedras Blancas to Point Sal westward out to 10 NM-
1150 AM PDT Fri Aug 6 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 9 PM PDT THIS EVENING...

* WHAT...Hazardous sea conditions.

* WHERE...Point Piedras Blancas to Point Sal westward out to 10 
  NM.

* WHEN...From 3 PM this afternoon to 9 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ670-673-676-070300-
/O.CON.KLOX.SC.Y.0106.000000T0000Z-210807T0400Z/
Point Piedras Blancas to Point Sal from 10 to 60 NM-
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
Outer waters from Santa Cruz Island to San Clemente Island to
60 NM offshore including San Nicolas and Santa Barbara Islands-
1150 AM PDT Fri Aug 6 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

* WHAT...Hazardous sea conditions.

* WHERE...Portions of the coastal waters of southwest 
  California. 

* WHEN...Until 9 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Phillips
145 
WHUS76 KLOX 062054
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
154 PM PDT Fri Aug 6 2021

PZZ670-673-070500-
/O.EXT.KLOX.SC.Y.0106.000000T0000Z-210807T1400Z/
Point Piedras Blancas to Point Sal from 10 to 60 NM-
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
154 PM PDT Fri Aug 6 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM PDT SATURDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Waters from Pt. Sal to Santa Cruz Island CA and 
  westward 60 nm including San Miguel and Santa Rosa Islands and 
  Point Piedras Blancas to Point Sal from 10 to 60 NM.

* WHEN...Until 7 AM PDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ676-070000-
/O.EXT.KLOX.SC.Y.0106.000000T0000Z-210807T0000Z/
Outer waters from Santa Cruz Island to San Clemente Island to
60 NM offshore including San Nicolas and Santa Barbara Islands-
154 PM PDT Fri Aug 6 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...

* WHAT...Hazardous sea conditions.

* WHERE...Outer waters from Santa Cruz Island to San Clemente 
  Island to 60 NM offshore including San Nicolas and Santa 
  Barbara Islands.

* WHEN...Until 5 PM PDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ645-070400-
/O.CON.KLOX.SC.Y.0106.210806T2200Z-210807T0400Z/
Point Piedras Blancas to Point Sal westward out to 10 NM-
154 PM PDT Fri Aug 6 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

* WHAT...Hazardous sea conditions.

* WHERE...Point Piedras Blancas to Point Sal westward out to 10 
  NM.

* WHEN...Until 9 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Phillips
446 
WHUS76 KLOX 070331
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
831 PM PDT Fri Aug 6 2021

PZZ645-070445-
/O.EXP.KLOX.SC.Y.0106.000000T0000Z-210807T0400Z/
Point Piedras Blancas to Point Sal westward out to 10 NM-
831 PM PDT Fri Aug 6 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

Winds have diminished below advisory level.

$$

PZZ670-673-071145-
/O.CON.KLOX.SC.Y.0106.000000T0000Z-210807T1400Z/
Point Piedras Blancas to Point Sal from 10 to 60 NM-
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
831 PM PDT Fri Aug 6 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM PDT
SATURDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Waters from Pt. Sal to Santa Cruz Island CA and 
  westward 60 nm including San Miguel and Santa Rosa Islands and 
  Point Piedras Blancas to Point Sal from 10 to 60 NM.

* WHEN...Until 7 AM PDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
787 
WHUS76 KLOX 071151
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
451 AM PDT Sat Aug 7 2021

PZZ670-673-071300-
/O.CAN.KLOX.SC.Y.0106.000000T0000Z-210807T1400Z/
Point Piedras Blancas to Point Sal from 10 to 60 NM-
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
451 AM PDT Sat Aug 7 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds have lowered to below small craft advisory thresholds this
morning.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this small craft advisory went out at Aug 5, 11:03 PM PDT, 3 hours 41 minutes earlier.

Area forecast discussion, Aug 5, 11:03 PM PDT, 3 hours 41 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Los Angeles/Oxnard CA
1103 PM PDT Thu Aug 5 2021

.SYNOPSIS...05/604 PM.

A gradual cooling trend will continue through Monday, but with
highs still above normal through Friday. Night through morning
low clouds and patchy dense fog will slowly expand into many
coastal and valley sections through the weekend, otherwise skies
will be mostly clear. Gusty Sundowner winds will affect the Santa
Barbara South Coast tonight.

&&

.SHORT TERM (THU-SUN)...05/755 PM.

***UPDATE***

Sundowner winds this evening are a little stronger tonight than
last night, with peak gusts between 50 to 55 mph around Gaviota.
The main focus of these gusty northerly winds will be from San
Marcos Pass and westward along the South Coast.

Tonight's low cloud forecast is similar for areas north of Point
Conception, with low clouds already covering a large part of
western Santa Barbara County, and near/south of Morro Bay further
north. The Santa Barbara South Coast is once again expected to
remain clear overnight, but further south the forecast remains
tricky. The WRF shows an eddy forming, with southerly flow pushing
moisture into coastal LA County. Feel slightly more confident in
at least patchy low cloud coverage there after midnight, but the
Oxnard Plain may end up with minimal or no low clouds.

Overnight lows for the foothills, mountains and deserts will be
cooler by around 3-6 degrees than previous nights.

***From Previous Discussion***

The general cooling trend that just started will continue each
day through the weekend as the upper level high that brought the
heat earlier this week weakens and moves to the south. There is
however a weak offshore push tomorrow morning that may slow that
trend on Friday, with even some warming expected on the Central
Coast and the area around Paso Robles.

The marine layer and its associated low clouds and fog should
expand each day through the weekend, especially Saturday and
Sunday as south to southeast flow forms each morning from San
Diego to San Luis Obispo. This southerly surge tends to deepen the
marine layer, but could limit the cloud expansion into valleys due
to some offshore component in that southeast flow.

.LONG TERM (MON-THU)...05/225 PM.

Little change from Sunday through Monday with temperatures below
to near normal. From Tuesday through Thursday, the normal upper
level high starts to build again back over the southwest, with the
majority of ensemble solutions suggesting only modest warm to just
above normal. So at this point it is unlikely that this warm up
will result in any serious concerns for heat illnesses such that
Heat Advisories or Warnings would be needed. The marine layer will
likely shrink some and stay confined to the coastal areas. We also
might see the return of moderate Sundowner winds to southwest
Santa Barbara County Wednesday and Thursday nights.

&&

.AVIATION...06/0602Z.

At 0500Z, the marine layer depth was around 2900 feet deep at
KLAX. The top of the inversion was near 3700 feet with a
temperature of 28 degrees Celsius.

High confidence in the 06Z TAFs for valley and desert terminals,
and low to moderate confidence for coastal terminals and KPRB.

For terminals north of Point Conception, moderate confidence in
IFR to LIFR cigs for coastal sites, with periods of dense fog
likely. Lower confidence for KPRB, but there is a 30% chance of
periods of dense fog overnight.

Moderate to high confidence in clear conditions persisting for
KSBA and KCMA. Low to moderate confidence in IFR-LIFR cigs for
KOXR, KSMO, KLAX, and KLGB, with the best chances of cigs at KLAX
and KLGB.

More widespread stratus expected for all coastal areas Friday
night, although the onset is likely to be after 06Z.

KLAX...Low to moderate confidence in the 06Z TAF. There is a 40%
chance that the site will remain VFR. Otherwise, IFR cigs possible
10Z- 16Z Friday, but lower confidence in timing. East wind
component expected to remain below 5 kt. IFR cigs likely to return
between 03Z-06Z Saturday.

KBUR...High confidence in the 00Z TAF with VFR conditions
expected through the period.

&&

.MARINE...05/803 PM.

Generally high confidence in the current forecast. Higher
confidence in sea forecast, less confidence in winds.

Good confidence in Gale force winds continuing through at least
this evening across the outer waters along the Central Coast to
San Nicolas Island. Winds will begin to diminish after midnight
and there is a 40% chance that Gales will end a couple hours
sooner than forecast, especially south of Point Conception. Winds
will likely diminish to below SCA level on Friday morning for
areas nearest the coast. Across the western portion of the outer
waters, there is moderate confidence in SCA level winds and seas
continuing through Friday night. On Saturday through early next
week, high confidence that winds and seas will remain below SCA
level. Very short period and choppy seas will continue through
late week.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory in effect until 3 AM PDT Friday for zones
      39-52. (See LAXNPWLOX).
PZ...Small Craft Advisory in effect until 3 AM PDT Friday for
      zones 645-650. (See LAXMWWLOX).
     Gale Warning in effect until 3 AM PDT Friday for zones
      670-673-676. (See LAXMWWLOX).

&&

.HAZARD POTENTIAL OUTLOOK (SUN-THU).

No significant hazards expected.

&&

PUBLIC...Kittell/Smith
AVIATION...Smith
MARINE...Phillips/Stewart/Lund
SYNOPSIS...RK/Smith

weather.gov/losangeles

Nearby

Small Craft Advisories in California, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.